EconPapers    
Economics at your fingertips  
 

Subgame perfect equilibria in majoritarian bargaining

P. Jean-Jacques Herings (), Andrey Meshalkin and Arkadi Predtetchinski ()

Journal of Mathematical Economics, 2018, vol. 76, issue C, 101-112

Abstract: We study the division of a surplus under majoritarian bargaining in the three-person case. In a stationary equilibrium as derived by Baron and Ferejohn (1989), the proposer offers one third times the discount factor of the surplus to a second player and allocates no payoff to the third player, a proposal which is accepted without delay. Laboratory experiments show various deviations from this equilibrium, where different offers are typically made and delay may occur before acceptance. We address the issue to what extent these findings are compatible with subgame perfect equilibrium and characterize the set of subgame perfect equilibrium payoffs for any value of the discount factor. We show that for any proposal in the interior of the space of possible agreements there exists a discount factor such that the proposal is made and accepted. We characterize the values of the discount factor for which equilibria with one-period delay exist. We show that any amount of equilibrium delay is possible and we construct subgame perfect equilibria such that arbitrary long delay occurs with probability one.

Keywords: Dynamic games; Bargaining; Majoritarian voting; Subgame perfect equilibrium; Delay of acceptance (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818300375
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Subgame perfect equilibria in majoritarian bargaining (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:76:y:2018:i:c:p:101-112

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-04-14
Handle: RePEc:eee:mateco:v:76:y:2018:i:c:p:101-112